Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 61, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 15, 2021, 4:16 AM EDT. It took effect at Oct 15, 2021, 3:45 PM EDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2021, 4:16 AM EDT (08:16 UTC)
- In effect from
- Oct 15, 2021, 3:45 PM EDT
- Expired
- Oct 17, 2021, 9:47 PM EDT
- In force
- 54 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
328 WHUS73 KIWX 150816 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 416 AM EDT Fri Oct 15 2021 LMZ043-046-151630- /O.NEW.KIWX.SC.Y.0061.211016T0000Z-211017T1400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 416 AM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT SUNDAY... * WHAT...Northwest wind 15 to 25 knots tonight through Saturday night. Waves 3 to 7 feet tonight building to 4 to 8 feet, occasionally to 10 feet Saturday and Saturday night. Waves 3 to 5 feet Sunday morning. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 PM this evening to 10 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
11 follow-up statements
724 WHUS73 KIWX 151458 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1058 AM EDT Fri Oct 15 2021 LMZ043-046-152300- /O.CON.KIWX.SC.Y.0061.211016T0000Z-211017T1400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1058 AM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT SUNDAY... * WHAT...Northwest wind 15 to 25 knots tonight through Saturday night. Waves 3 to 7 feet tonight building to 4 to 8 feet, occasionally to 10 feet Saturday and Saturday night. Waves subsiding to 3 to 5 feet Sunday morning. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 PM this evening to 10 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
112 WHUS73 KIWX 151945 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 345 PM EDT Fri Oct 15 2021 LMZ043-046-160345- /O.EXT.KIWX.SC.Y.0061.211015T1945Z-211017T2000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 345 PM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT SUNDAY... * WHAT...Northwest winds 15 to 25 knots tonight through Saturday night. Some gusts up to 30 knots Saturday and Saturday night. Winds back west and diminish to 10 to 20 knots on Sunday. Waves building to 4 to 8 feet occasionally to 10 feet after midnight and continuing through Saturday night. Waves subside to 3 to 6 feet Sunday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
469 WHUS73 KIWX 160202 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1002 PM EDT Fri Oct 15 2021 LMZ043-046-161015- /O.CON.KIWX.SC.Y.0061.000000T0000Z-211017T2000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1002 PM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and waves 4 to 7 ft occasionally to 9 ft. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
210 WHUS73 KIWX 160756 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 356 AM EDT Sat Oct 16 2021 LMZ043-046-161600- /O.EXT.KIWX.SC.Y.0061.000000T0000Z-211018T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 356 AM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...Northwest winds 15 to 25 kts shifting west on Sunday at 10 to 20 knots. Waves 4 to 8 feet, occasionally to 10 feet today and tonight. Waves 3 to 6 feet Sunday diminishing to 2 to 4 feet by Sunday evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
397 WHUS73 KIWX 161509 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1109 AM EDT Sat Oct 16 2021 LMZ043-046-162315- /O.CON.KIWX.SC.Y.0061.000000T0000Z-211018T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1109 AM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...West to northwest winds 15 to 25 knots through Sunday, west winds diminishing to 10 to 20 knots Sunday night. Waves 4 to 8 feet, occasionally to 10 feet through tonight. Waves subside to 3 to 6 feet Sunday, and to 2 to 4 feet by Sunday evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
589 WHUS73 KIWX 161944 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 344 PM EDT Sat Oct 16 2021 LMZ043-046-170345- /O.CON.KIWX.SC.Y.0061.000000T0000Z-211018T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 344 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT....West to Northwest winds 15 to 25 knots tonight, then west at 15 to 20 knots Sunday. Waves 4 to 8 feet, occasionally to 10 feet through tonight. Waves subsiding to 3 to 6 feet Sunday afternoon and to 2 to 4 feet by Sunday evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
846 WHUS73 KIWX 170224 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1024 PM EDT Sat Oct 16 2021 LMZ043-046-171030- /O.CON.KIWX.SC.Y.0061.000000T0000Z-211018T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1024 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...West to Northwest winds 10 to 20 kt with gusts to 25 kt and waves 4 to 8 ft occasionally to 10 ft. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
054 WHUS73 KIWX 170741 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 341 AM EDT Sun Oct 17 2021 LMZ043-171545- /O.EXT.KIWX.SC.Y.0061.000000T0000Z-211018T0900Z/ New Buffalo MI to St Joseph MI- 341 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...West wind 10 to 20 knots. A few gusts to 25 knots possible. Waves 4 to 7 feet subsiding to 2 to 4 feet overnight. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ046-171545- /O.CON.KIWX.SC.Y.0061.000000T0000Z-211018T0000Z/ Michigan City IN to New Buffalo MI- 341 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West wind 10 to 20 knots. A few gusts to 25 knots possible. Waves 3 to 5 feet today subsiding to 1 to 3 feet tonight. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
848 WHUS73 KIWX 171442 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1042 AM EDT Sun Oct 17 2021 LMZ046-172245- /O.CON.KIWX.SC.Y.0061.000000T0000Z-211018T0000Z/ Michigan City IN to New Buffalo MI- 1042 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West to northwest winds 10 to 20 knots. Waves 3 to 5 feet. * WHERE...Michigan City IN to New Buffalo MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ043-172245- /O.CON.KIWX.SC.Y.0061.000000T0000Z-211018T0900Z/ New Buffalo MI to St Joseph MI- 1042 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...West to northwest winds 10 to 20 knots. Gusts up to 25 knots today. Waves 3 to 5 feet. * WHERE...New Buffalo MI to St Joseph MI. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
287 WHUS73 KIWX 171939 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 339 PM EDT Sun Oct 17 2021 LMZ046-180000- /O.CON.KIWX.SC.Y.0061.000000T0000Z-211018T0000Z/ Michigan City IN to New Buffalo MI- 339 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 10 to 15 knots. Waves 3 to 5 feet. * WHERE...Michigan City IN to New Buffalo MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ043-180345- /O.CON.KIWX.SC.Y.0061.000000T0000Z-211018T0900Z/ New Buffalo MI to St Joseph MI- 339 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...West to Northwest winds 10 to 20 knots. Waves 3 to 5 feet. * WHERE...New Buffalo MI to St Joseph MI. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
165 WHUS73 KIWX 180147 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 947 PM EDT Sun Oct 17 2021 LMZ043-180300- /O.CAN.KIWX.SC.Y.0061.000000T0000Z-211018T0900Z/ New Buffalo MI to St Joseph MI- 947 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below advisory criteria and will continue to slowly fall through the night. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 4:07 AM EDT, 9 minutes earlier.
Area forecast discussion, Oct 15, 4:07 AM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 407 AM EDT Fri Oct 15 2021 .SYNOPSIS... Issued at 400 AM EDT Fri Oct 15 2021 Showers will continue today with isolated to scattered thunderstorms also possible along and east of Interstate 69. A few of the storms this afternoon across far northeast Indiana and northwest Ohio could be strong to severe with gusty winds as the potential main threat. Confidence in severe weather remains low however. Rain showers are expected tonight and will gradually diminish from west to east overnight into early Saturday morning. A dry and cooler weekend can then be expected. && .SHORT TERM...(Today and Tonight) Issued at 400 AM EDT Fri Oct 15 2021 Active weather pattern to continue today with rainfall amounts and isolated severe potential east of Interstate 69 across NE Indiana and NW Ohio as the main forecast challenges. Strong low level moisture transport continues this morning from southern Illinois into central Indiana as modest low level jet has interacted with strong low level theta-e gradient. This advective forcing is sustaining some widespread showers and isolated thunderstorms across the area this morning. Greatest potential of isolated thunder through daybreak will be south of US Route 24 where some lingering elevated instability persists in association with best low level moisture. With PWATs in the 1.5 to 1.75 inch range and warm cloud depths near 11k feet, some locally heavy rainfall is possible that could result in some minor flooding/ponding on roads this morning. Heavier showers should gradually lift northeast this morning aided by northeast advancing subtropical jet streak. Lagging stronger upper level trough will approach Corn Belt late this morning allowing stronger surface reflection/frontal wave to track across far northeast Indiana/northwest Ohio early this afternoon. Exact track of low level features will be important in orientation of instability gradient this afternoon. Will continue to side with slightly more suppressed NAM idea with low level features through early afternoon given widespread nature of showers this morning. Concern for this afternoon will shift to what could be a small temporal window of convective potential as this frontal waves tracks northeast. Modest warm sector south along and south of US Route 24 across NE Indiana/NW Ohio could allow for some surface based instability on the order of 1000 J/kg to develop at least for a short time, but again given preference to slightly more suppressed low level features, feel that best surface based instability may be suppressed just southeast of local area. Robust shear profiles will be in place however with primarily deep unidirectional southwest shear profiles. More enlarged hodographs will likely occur when instability is more elevated early this morning, with more linear looking hodograph nature this afternoon when surface based instability could be realized. Will continue messaging primarily an isolated wind potential, but highly conditional on attaining some degree of weak surface based instability. Given track of frontal wave, best timing for isolated severe threat appears to be in the 17-21Z timeframe. A lull in rain coverage is expected early this evening before lagging upper level trough axis approaches, and accompanying strong mid/upper level front induces broad elevated fgen response. Not expecting rainfall rates with tonight's rain to pose much of a hydro concern. These rain showers should diminish from west to east late tonight into early Saturday morning. Mid level cold pool on Saturday will allow some diurnally enhanced cu to remain in place with a possibility of a few isolated showers or sprinkles Saturday morning across south central Lower MI/NW Ohio as weak reinforcing short wave dives across southern Great Lakes in wake of primary upper trough. Saturday still shaping up to be more of a blustery day with highs in the mid-upper 50s and west-northwest wind gusts into the 20 to 30 mph range. && .LONG TERM...(Saturday through Thursday) Issued at 400 AM EDT Fri Oct 15 2021 Not much change needed in the long term portion of the forecast this morning. Departing upper trough and eastward progression of western CONUS longwave upper ridging will allow for slight moderation in temperatures for Saturday into the low-mid 60s. Not expecting frost concerns at this time for Sunday morning as maintenance of modest gradient should prevent min temps from dropping below 40. Slow eastward progression of the upstream upper ridge axis will provide an extended period of quiet weather into Tuesday and a continued moderation of temperatures back to above normal levels. Decent agreement among medium range guidance noted this morning in trend back to a fall pattern for the post-Wednesday period as a closed eastern Pacific system shifts across the Great Lakes region and negative upper height anomaly across southern Canada builds south across the northern tier. This should offer a few more chances of rain showers during this period along with temperatures more typical of this time of year. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 142 AM EDT Fri Oct 15 2021 Conditions will be primarily MVFR to IFR, with drops to LIFR possible. Low cigs/vis will continue through the period as a surface low pressure system crosses northeastward through IN/OH today. Light showers and/or drizzle will be fairly persistent through the day, with bouts of heavier rain and/or a perhaps even a thunderstorm or two (best shot at KFWA) expected. Winds shift NW behind the system this afternoon into the overnight, with precipitation potential dwindling just beyond the period (Especially at KSBN). && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Marsili LONG TERM...Marsili AVIATION...MCD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 14, 4:01 PM EDT, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 401 PM EDT Thu Oct 14 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-151115- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 401 PM EDT Thu Oct 14 2021 /301 PM CDT Thu Oct 14 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. There is a slight chance of thunderstorms overnight, severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are possible Friday, mainly in the afternoon and evening. A few storms could be strong to severe, mainly south and east of US 24. The main threat is damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday. LMZ043-046-151115- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 401 PM EDT Thu Oct 14 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. There is a slight chance of thunderstorms overnight, severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous conditions for small craft are likely Friday night through Saturday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:19 PM EDT | Special Weather Statement | IWX | Putnam, Van Wert | 41 min |
| Oct 15, 5:06 PM EDT | Special Weather Statement | IWX | Allen | 24 min |
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.